NCLEX-RN Practice Test 10

0%

The nurse is teaching the client with polycythemia vera about prevention of complications of the disease. Which of the following statements by the client indicates a need for further teaching?

Correct! Wrong!

The client with polycythemia vera is at risk for thrombus formation. Hydrating the client with at least 3L of fluid per day is important in preventing clot formation, so the statement to drink less than 500mL is incorrect. Options B, C, and D: Support hose promotes venous return, the electric razor prevents bleeding due to injury, and a diet low in iron is essential to preventing further red cell formation.

A client with Addison’s disease has been admitted with a history of nausea and vomiting for the past 3 days. The client is receiving IV glucocorticoids (Solu-Medrol). Which of the following interventions would the nurse implement?

Correct! Wrong!

IV glucocorticoids raise the glucose levels and often require coverage with insulin. Options B, C, and D: Intake/output measurements is not necessary at this time, sodium and potassium levels would be monitored when the client is receiving mineralocorticoids, and daily weights is unnecessary.

There are a number of risk factors associated with coronary artery disease. Which of the following is a modifiable risk factor?

Correct! Wrong!

Furosemide, a loop diuretic, does not alter pain. Option A: Furosemide acts on the kidneys to increase urinary output. Option B: Fluid may move from the periphery, decreasing edema. Option D: Fluid load is reduced, lowering blood pressure.

A client with acute leukemia is admitted to the oncology unit. Which of the following would be most important for the nurse to inquire?

Correct! Wrong!

The client with leukemia is at risk for infection and has often had recurrent respiratory infections during the previous 6 months. Options A, C, and D: Insomnolence, weight loss, and a decrease in alertness also occur in leukemia, but bleeding tendencies and infections are the primary clinical manifestations.

A patient is admitted to the oncology unit for diagnosis of suspected Hodgkin’s disease. Which of the following symptoms is typical of Hodgkin’s disease?

Correct! Wrong!

Symptoms of Hodgkin's disease include night sweats, fatigue, weakness, and tachycardia. Option A: The disease is characterized by painless, enlarged cervical lymph nodes. Option C: Nausea and vomiting are not typically symptoms of Hodgkin's disease. Option D: Weight loss occurs early in the disease.

A nurse is administering IV furosemide to a patient admitted with congestive heart failure. After the infusion, which of the following symptoms is NOT expected?

Correct! Wrong!

Furosemide, a loop diuretic, does not alter pain. Option A: Furosemide acts on the kidneys to increase urinary output. Option B: Fluid may move from the periphery, decreasing edema. Option D: Fluid load is reduced, lowering blood pressure.

A nurse is caring for a patient with a platelet count of 20,000/microliter. Which of the following is an important intervention?

Correct! Wrong!

Platelet counts under 30,000/microliter may cause spontaneous petechiae and bruising, particularly in the extremities. When the count falls below 15,000, spontaneous bleeding into the brain and internal organs may occur. Headaches may be a sign and should be watched for. Options B and D: Thrombocytopenia does not compromise immunity, and there is no reason to limit visitors as long as any physical trauma is prevented. Option C: Aspirin disables platelets and should never be used in the presence of thrombocytopenia.

A 32-year-old mother of three is brought to the clinic. Her pulse is 52, there is a weight gain of 30 pounds in 4 months, and the client is wearing two sweaters. The client is diagnosed with hypothyroidism. Which of the following nursing diagnoses is of highest priority?

Correct! Wrong!

The decrease in pulse can affect the cardiac output and lead to shock, which would take precedence over the other choices; therefore, answers A, B, and C are incorrect.

A 43-year-old African American male is admitted with sickle cell anemia. The nurse plans to assess circulation in the lower extremities every 2 hours. Which of the following outcome criteria would the nurse use?

Correct! Wrong!

It is important to assess the extremities for blood vessel occlusion in the client with sickle cell anemia because a change in capillary refill would indicate a change in circulation. Options A, B, and C: Body temperature, motion, and sensation would not give information regarding peripheral circulation.

Click for next FREE NCLEX Test
NCLEX-RN Test #11

Comments are closed.

Related Content
Open